Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 71, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 16, 2014, 2:39 PM EDT for Brevard County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2014, 2:39 PM EDT (18:39 UTC)
- Expired
- Aug 16, 2014, 3:07 PM EDT
- In force
- 28 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 41 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
089
WUUS52 KMLB 161839
SVRMLB
FLC009-161930-
/O.NEW.KMLB.SV.W.0071.140816T1839Z-140816T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
239 PM EDT SAT AUG 16 2014
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BREVARD COUNTY IN FLORIDA
* UNTIL 330 PM EDT.
* AT 239 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR TITUSVILLE AIRPORT...AND
MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
KENNEDY SPACE CENTER...MERRITT ISLAND WILDLIFE REFUGE...JETTY PARK
AND PORT CANAVERAL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
NATIONAL WEATHER SERVICE METEOROLOGISTS ALSO DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL INTERIOR
ROOM.
&&
LAT...LON 2843 8056 2840 8059 2840 8065 2839 8066
2838 8072 2839 8073 2838 8073 2837 8080
2863 8083 2863 8080 2864 8079 2866 8062
2859 8057 2845 8052
TIME...MOT...LOC 1839Z 263DEG 18KT 2852 8072
$$
JP2 follow-up statements
788
WWUS52 KMLB 161856
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
256 PM EDT SAT AUG 16 2014
FLC009-161930-
/O.CON.KMLB.SV.W.0071.000000T0000Z-140816T1930Z/
BREVARD-
256 PM EDT SAT AUG 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTH CENTRAL BREVARD COUNTY...
AT 254 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED SOUTH OF PLAYALINDA
BEACH...MOVING EAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT TO
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2843 8056 2840 8059 2840 8065 2839 8066
2838 8072 2839 8073 2838 8073 2837 8080
2863 8083 2863 8080 2864 8079 2866 8062
2859 8057 2845 8052
TIME...MOT...LOC 1856Z 263DEG 18KT 2853 8062
$$
JP943
WWUS52 KMLB 161907
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
307 PM EDT SAT AUG 16 2014
FLC009-161917-
/O.CAN.KMLB.SV.W.0071.000000T0000Z-140816T1930Z/
BREVARD-
307 PM EDT SAT AUG 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BREVARD COUNTY
IS CANCELLED...
LAT...LON 2843 8056 2840 8059 2840 8065 2839 8066
2838 8072 2839 8073 2838 8073 2837 8080
2863 8083 2863 8080 2864 8079 2866 8062
2859 8057 2845 8052
TIME...MOT...LOC 1907Z 263DEG 18KT 2854 8056
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 9:10 AM EDT, 5 hours 29 minutes earlier.
Area forecast discussion, Aug 16, 9:10 AM EDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 910 AM EDT SAT AUG 16 2014 .DISCUSSION... ATLANTIC RIDGE AXIS REMAINS SUPPRESSED ACROSS S FLORIDA THIS MORNING KEEPING CENTRAL FLORIDA UNDER LIGHT SOUTHWEST FLOW. THE FLOW WILL CONTINUE TO TAP INTO A FAIRLY DEEP MOISTURE POOL...THOUGH MORNING SOUNDINGS AND WATER VAPOR SATELLITE SHOW A SIGNIFICANT DRY POOL ACROSS NORTH FLORIDA. THINGS ARE EXPECTED TO UNFOLD SIMILAR TO YESTERDAY...THOUGH A FEW HOURS SLOWER WITH THE ONSET OF INITIAL RAIN AND STORMS ASSOCIATED WITH ACTIVITY CURRENTLY MOVING ONSHORE THE WEST FL COAST TRAVERSING EASTWARDS ACROSS THE PENINSULA DURING THE LATE MORNING/EARLY AFTERNOON. OFFSHORE FLOW WILL BE LIGHT ENOUGH FOR A DEFINED EAST COAST BREEZE BOUNDARY FROM THE CAPE SOUTHWARDS BY EARLY/MID AFTERNOON WITH A FEW STORMS DEVELOPING ALONG IT AS WELL. COVERAGE INCREASES THROUGH THE AFTERNOON AND EARLY EVENING WITH BOUNDARY INTERACTIONS AND SURFACE HEATING...WITH BEST COVERAGE TOWARDS THE SPACE AND TREASURE COAST AS ACTIVITY COLLIDES WITH AND PILES UP ALONG THE EAST COAST SEA BREEZE. THERE WILL BE THE POTENTIAL FOR A FEW STRONG STORMS WITH LOCALLY HEAVY RAIN...FREQUENT LIGHTNING...AND WIND GUSTS TO 50 MPH ALONG THE COASTAL COUNTIES FROM MID AFTERNOON THROUGH EARLY EVENING. AS ALWAYS WITH BOUNDARY INTERACTIONS...A FEW FUNNEL CLOUDS OR WATERSPOUTS CAN NOT BE RULED OUT. UPPER LEVEL VORT MAX STRUNG OUT ACROSS THE REGION MAY HELP DEBRIS RAIN LINGER INTO THE LATE EVENING HOURS. BOTH MOST ACTIVITY WILL PUSH SOUTH AND EAST OF THE AREA AND OVER THE ATLC WATERS AN HOUR OR SO PAST DARKNESS. && .AVIATION... PREVAILING VFR THROUGH 15Z WITH SOME CU DEVELOPING FL020-030. ISOLD SHRA/TSRA VCNTY KLEE AFTER 15Z AS ACTIVITY MOVES EAST INTO REGION AND ORLANDO METRO TAF SITES 16-17Z. SCT TSRA MOVING WEST TO EAST 18Z-23Z. EAST COAST SEA BREEZE DEVELOPMENT EXPECTED KVRB-KSUA...WILL FLIRT WITH KTIX-KMLB AND POSSIBLY EVEN REACH KEVB OR KDAB. TEMPO IFR WITH TSRA...A FEW PRODUCING GUSTS 35KTS ESPECIALLY ALONG COAST. LINGER SHRA THROUGH 17/02Z. && .MARINE... SURFACE RIDGE AXIS WILL REMAIN SOUTH OF CENTRAL FLORIDA THROUGH TONIGHT WITH PREVAILING WINDS S-SW 5-10KTS. SEA BREEZE DEVELOPMENT TURNING WINDS S-SE FROM THE CAPE SOUTHWARDS BY MID AFTERNOON AND SOUTH ALONG VOLUSIA COAST. SEAS 2-3FT. OFFSHORE MOVING STORMS REMAIN THE MAIN BOATING CONCERN THROUGH THE DAY. A FEW STORMS MAY DEVELOP ALONG INTRACOASTAL EARLY/MID AFTERNOON WITH EAST COAST SEA BREEZE...WITH STRONGER STORMS LIKELY PUSHING OFFSHORE LATER IN THE AFTERNOON. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && MOSES/LASCODY
Hazardous weather outlook, Aug 16, 11:04 AM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1104 AM EDT SAT AUG 16 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-162200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1104 AM EDT SAT AUG 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... SCATTERED STORMS ALONG THE WEST COAST SEA BREEZE WILL MARCH STEADILY TOWARDS THE ATLANTIC COAST. ACTIVITY SHOULD REACH LAKE COUNTY BEFORE MIDDAY...THEN SHIFT EAST OF INTERSTATE 4 TO COASTAL SECTIONS BY LATE AFTERNOON. INTERACTION OF ADVANCING STORMS WITH THE DEVELOPING EAST COAST SEA BREEZE IS EXPECTED TO LEAD TO SOME STRONG STORMS AGAIN DURING THE LATE AFTERNOON AND EARLY AFTERNOON. THE HIGHEST PROBABILITY FOR THIS SHOULD BE FROM CAPE CANAVERAL TO THE TREASURE COAST. FREQUENT TO EXCESSIVE LIGHTNING IN A FEW STRONG STORMS WILL POSE THE GREATEST THREAT TO LIFE...BUT WIND GUSTS TO 55 MPH WILL ALSO BE POSSIBLE. WHERE BOUNDARY INTERACTIONS OCCUR NEAR THE COAST...THERE IS ALSO A SLIGHT CHANCE FOR A BRIEF TORNADO. .FLOOD IMPACT... STRONGER AND SLOWER MOVING STORMS...WHICH FORM WHERE THE EAST COAST SEA BREEZE BOUNDARY PUSHES INLAND FROM CAPE CANAVERAL SOUTHWARD... COULD RESULT IN QUICK 2 INCH DOWNPOURS. MINOR FLOODING OF POOR DRAINAGE AREAS MAY OCCUR. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED STORMS WILL MOVE TO THE EAST AT 10 TO 15 MPH. AN EAST COAST SEA BREEZE IS EXPECTED TO FORM...ESPECIALLY FROM CAPE CANAVERAL SOUTHWARD TO THE TREASURE COAST...RESULTING IN A FEW STRONG STORMS WITH GUSTY WINDS TO 40 MPH OR GREATER. BOATERS SHOULD MOVE TO SAFE HARBOR AS DARKENING SKIES ARE OBSERVED ON THE WESTERN HORIZON. .WATERSPOUT IMPACT... BOUNDARY INTERACTIONS WITHIN ENVIRONMENTS OF STRONG HEATING MAY PRODUCE A BRIEF WATERSPOUT NEAR THE COAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DRIER AIR NEAR THE SURFACE RIDGE AXIS WILL MOVE OVER CENTRAL FLORIDA DURING THE EARLY TO MIDDLE PART OF NEXT WEEK AND SUPPRESS SHOWER AND THUNDERSTORM ACTIVITY. HOT WEATHER IS EXPECTED WITH HIGHS INTO THE MID 90S ACROSS THE INTERIOR THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NECESSARY. LASCODY
In the hours before
Special weather statement, Aug 16, 12:36 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1236 PM EDT SAT AUG 16 2014
FLZ041-044>046-053-058-144-161745-
INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
1236 PM EDT SAT AUG 16 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AFFECTING MARINERS OVER LAKE COUNTY...WESTERN OKEECHOBEE
COUNTY...WESTERN ORANGE COUNTY...WESTERN OSCEOLA COUNTY...WESTERN
SEMINOLE COUNTY...WESTERN VOLUSIA COUNTY...
* UNTIL 130 PM EDT.
AT 1234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS ACROSS LAKE
COUNTY AND APPROACHING THE KISSIMMEE RIVER...MOVING EAST AT 15 TO 20
MPH.
LOCATIONS IN THE PATH OF THE STORMS WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE LAKE APOPKA POINCIANA...BAY HILL...CAMPBELL AND
CLERMONT...LAKE TOHO AND LAKE KISSIMMEE.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 40 MPH...WHICH CAN CAPSIZE SMALL BOATS. HEAVY
RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS
UNTIL THE STORMS PASS.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2896 8166 2913 8165 2924 8135 2725 8099
2736 8104 2739 8112 2749 8121 2765 8114
2777 8119 2806 8145 2802 8138 2808 8135
2808 8145 2814 8146 2814 8153 2826 8156
2826 8166 2834 8167 2835 8187 2897 8193
TIME...MOT...LOC 1633Z 263DEG 11KT 2895 8182 2739 8165
RLSpecial weather statement, Aug 16, 1:49 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
149 PM EDT SAT AUG 16 2014
FLZ041-044>046-053-141-144-147-161830-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD
COUNTY-NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE
COUNTY-
149 PM EDT SAT AUG 16 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER NORTHWESTERN BREVARD COUNTY...SOUTHEASTERN LAKE COUNTY...ORANGE
COUNTY...NORTHERN OSCEOLA COUNTY...SEMINOLE COUNTY...SOUTHERN VOLUSIA
COUNTY...
* UNTIL 230 PM EDT.
AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER WINTER GARDEN...
MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE BAY HILL...BELLE ISLE...FAIRVIEW SHORES AND OAKLAND.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
LAT...LON 2892 8152 2892 8092 2827 8086 2811 8086
2812 8146 2814 8146 2814 8152 2820 8153
2825 8156 2826 8166 2834 8166 2834 8173
2835 8174
TIME...MOT...LOC 1748Z 267DEG 12KT 2854 8154
RLSpecial weather statement, Aug 16, 2:04 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
204 PM EDT SAT AUG 16 2014
FLZ047-054-058-059-064-161845-
INDIAN RIVER-MARTIN-OKEECHOBEE-SOUTHERN BREVARD COUNTY-ST. LUCIE-
204 PM EDT SAT AUG 16 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND FUNNEL CLOUDS OVER SOUTHEASTERN BREVARD COUNTY...INDIAN RIVER
COUNTY...NORTHERN MARTIN COUNTY...EASTERN OKEECHOBEE COUNTY...ST.
LUCIE COUNTY...
* UNTIL 245 PM EDT.
AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM NEAR BLUE
CYPRESS LAKE TO NEAR THE TOWN OF OKEECHOBEE...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE FOUR SEASONS ESTATES...MICCO...POINTE WEST AND TAYLOR CREEK.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOUNDARY INTERACTIONS COULD ALSO LEAD TO A FUNEL CLOUDS OR A TORNADO
OF VERY SHORT DURATION WITH WINDS GENERALLY LESS THAN 60 MPH WHICH
CAN CAUSE MINOR DAMAGE AND INJURIES IN ITS DIRECT PATH.
LAT...LON 2709 8067 2716 8072 2720 8080 2715 8086
2717 8091 2787 8087 2789 8050 2787 8049
2789 8046 2775 8038 2745 8028 2721 8015
2710 8013
TIME...MOT...LOC 1800Z 270DEG 17KT 2807 8085 2763 8078
2725 8096
RLSpecial weather statement, Aug 16, 2:14 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
214 PM EDT SAT AUG 16 2014
FLZ047-141-147-161915-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-SOUTHERN BREVARD
COUNTY-
214 PM EDT SAT AUG 16 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER BREVARD COUNTY...SOUTHEASTERN VOLUSIA COUNTY...
* UNTIL 315 PM EDT.
AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM
APPROACHING TITUSVILLE AND THE CAMP HOLLY FISH CAMP...MOVING EAST AT
15 TO 20 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE APOLLO BEACH...CANAVERAL GROVES...INDIAN HARBOUR
BEACH...JETTY PARK...MERRITT ISLAND WILDLIFE REFUGE AND MELBOURNE.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOUNDARY INTERACTIONS COULD ALSO LEAD TO A FUNNEL CLOUDS OR A TORNADO
OF VERY SHORT DURATION WITH WINDS GENERALLY LESS THAN 60 MPH WHICH
CAN CAUSE MINOR DAMAGE AND INJURIES IN ITS DIRECT PATH.
LAT...LON 2790 8046 2791 8050 2790 8050 2789 8086
2829 8086 2844 8089 2849 8087 2854 8090
2893 8092 2893 8082 2859 8057 2845 8052
2840 8059 2825 8060 2807 8056
TIME...MOT...LOC 1811Z 270DEG 15KT 2855 8099 2805 8091
RLLocal storm report, Aug 16, 2:35 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
235 PM EDT SAT AUG 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND GST MELBOURNE AIRPORT 28.10N 80.64W
08/16/2014 M44 MPH BREVARD FL ASOS
38 KNOT GUST RECORDED AT MELBOURNE AIRPORT.
&&
PGThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 12:36 PM EDT | Special Weather Statement | MLB | Lake, Orange, Osceola | 69 min |
| Aug 16, 1:49 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 41 min |
| Aug 16, 1:55 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Aug 16, 2:04 PM EDT | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 41 min |
| Aug 16, 2:14 PM EDT | Special Weather Statement | MLB | Brevard | 61 min |
| Aug 16, 2:58 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.